MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D132705
Medical Device Problem Codes Insufficient Cooling (1130); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool smarttouch and no irrigation occurred.It was reported that during the third ablation, they had a huge increase in temperature during ablation, going above 50 celsius.They disconnected and reconnected and no change.They replaced the cable with a new one and there was no change.There was no char on the catheter; however, there was no irrigation.They tried to flush with a syringe; however, it was ¿impossible¿.A new catheter solved the issue.The surgery was delayed by five minutes.There was no adverse patient consequence.Additional information indicated that the temperature cut-off value was exceeded, and the system stopped the ablation when the cut-off value was exceeded.The system continued to ablate for a fraction of a second above temperature cut off value.Generator parameters: power control, 50°c cut off.The suspected device for the reported flow/irrigation issue is the catheter.The device was used in the patient.The correct catheter settings were selected on the generator.There were no issues with flow rate change at the start of ablation.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a thermocool smarttouch and no irrigation occurred.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection, irrigation and temperature and impedance test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.The device was connected to the generator, and an ablation cycle was performed, and the device was found working correctly.No temperature or impedance issues were observed.An irrigation test was performed, and the device was flushing correctly, no obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device number, and no internal actions related to the reported complaint were identified.The temperature and irrigation issues reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the use of the device that may have affected its performance.The instructions for use (ifu) contain the following information: monitor the catheter tip temperature throughout the procedure to ensure adequate irrigation.If the temperature increases to 50°c during rf applications, power delivery should be interrupted.Recheck the irrigation system prior to restarting rf application.Flush the catheter and the tubing per standard technique to ensure purging of trapped air bubbles and to verify that the irrigation holes are patent.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23710173
Report Number2029046-2025-03996
Device Sequence Number18790548
Product Code LPB
UDI-Device Identifier10846835009200
UDI-Public(01)10846835009200(17)280814(10)31729598M
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD132705
Device Lot Number31729598M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN PUMP, EU CONFIGURATION.; NGEN RF GENERATOR.; UNK CABLE.
Patient SexUnknown